русский

Known interactions

No interactions found.

Information about ASA

Brand Name(s): ASA, Acetylsalicylic acid, Acuprin, Alka-Seltzer, Ascriptin A/D, Bayer, Bufferin, Easprin, Ecotrin, Empirin, Zorprin

Generic Name Aspirin

What are aspirin, ASA, tablets?

ASPIRIN, ASA (Ascriptin®, Bayer®, Ecotrin®, Empirin®, ZORprin®, and many others) treats fever, pain, and inflammation (swelling and redness) and reduces the ability of the blood to clot. Aspirin relieves the mild to moderate discomfort caused by a variety of conditions including arthritis, headaches, infections, menstrual cramps or pain, minor injuries, and other conditions. It can also be part of therapy to reduce the risk of a heart attack or stroke. Generic aspirin is available as tablets or caplets. Aspirin tablets can be enteric-coated, extended-release, or chewable.

What should my health care professional know before I take aspirin, ASA?

They need to know if you have any of these conditions:

  • anemia
  • asthma
  • bleeding or clotting problems
  • drink more than 3 alcohol-containing beverages a day
  • heart failure
  • high blood pressure
  • gout
  • kidney disease
  • liver disease
  • nasal polyps
  • smoke tobacco
  • stomach ulcers, or other stomach problems
  • systemic lupus erythematosus (SLE)
  • thrombotic thrombocytopenic purpura (TTP)
  • vitamin K deficiency
  • an unusual or allergic reaction to aspirin, tartrazine dye, other medicines, dyes, or preservatives
  • pregnant or trying to get pregnant
  • breast-feeding

How should I take this medicine?

Take aspirin tablets or capsules by mouth. Follow the directions on the label. Swallow tablets or caplets whole with a full glass of water; take tablets or capsules in an upright or sitting position. Taking a sip of water first, before taking the tablets or caplets, may help you swallow them. If possible take bedtime doses at least 10 minutes before lying down. Extended-release tablets or caplets must be swallowed whole; do not crush or chew. Chewable tablets can be chewed, crushed, mixed in a drink, or swallowed whole. Always follow the dose with a drink of water or other beverage. If aspirin upsets your stomach, take the tablets with food or milk. Take your doses at regular intervals. Do not take your medicine more often than directed.

Contact your pediatrician or health care professional regarding the use of this medicine in children. Special care may be needed. Do not give adult preparations to children. Avoid aspirin in children with chickenpox, the flu, or other viral infections.

What if I miss a dose?

If you are taking aspirin on a regular schedule and miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.

What drug(s) may interact with aspirin, ASA?

  • alcohol
  • alendronate
  • antacids (in large doses)
  • antiinflammatory drugs (NSAIDs, such as ibuprofen)
  • herbal supplements that contain feverfew, garlic, ginger, ginkgo biloba, horse chestnut
  • hormones such as prednisone or cortisone
  • medicines used to treat or prevent blood clots
  • medicines for diabetes that are taken by mouth
  • medicines for gout
  • methotrexate
  • other medicines that contain aspirin or aspirin-related ingredients (e.g., Pepto-Bismol®)
  • seizure (convulsion) or epilepsy medicine

Tell your prescriber or health care professional about all other medicines you are taking, including non-prescription medicines, nutritional supplements, or herbal products. Also tell your prescriber or health care professional if you are a frequent user of drinks with caffeine or alcohol, if you smoke, or if you use illegal drugs. These may affect the way your medicine works. Check with your health care professional before stopping or starting any of your medicines.

What side effects may I notice from taking aspirin, ASA?

Side effects that you should report to your prescriber or health care professional as soon as possible:

  • signs or symptoms of bleeding from the stomach or intestine such as black, tarry stools, stomach pain, vomiting up blood, or what looks like coffee grounds
  • confusion
  • difficulty breathing, wheezing
  • pain on swallowing
  • redness, blistering, peeling or loosening of the skin, including inside the mouth or nose
  • ringing in the ears or changes in hearing
  • skin rash, hives
  • unusual bleeding or bruising, red or purple spots on the skin

Side effects that usually do not require medical attention (report to your prescriber or health care professional if they continue or are bothersome):

  • diarrhea or constipation
  • nausea, vomiting
  • stomach gas, heartburn

What should I watch for while taking aspirin, ASA?

Check with your prescriber or health care professional if you are treating yourself for a pain that does not go away after 10 days; and for a fever that does not go away after 3 days or keeps coming back. Only take aspirin to prevent heart attacks or blood clotting if prescribed by your prescriber or health care professional.

Many non-prescription products contain aspirin or aspirin-like medicines as an ingredient. To prevent accidental aspirin overdose, read labels carefully. Do not take more than one product that contains aspirin or aspirin-like agents (e.g., Pepto-Bismol®).

If you are taking oral medicines to decrease your blood sugar, large doses of aspirin may increase the levels of these drugs. Check with your prescriber or health care professional before you change your diet or the dose of your diabetic medicine.

Aspirin can irritate your stomach. Do not smoke cigarettes or drink alcohol; these increase irritation in your stomach and may cause ulcers or bleeding problems. Do not lie down for 30 minutes after taking aspirin to prevent irritation to your throat.

If you are receiving cancer chemotherapy or have had an organ transplant, do not take aspirin without checking with your prescriber or health care professional. Aspirin may hide the signs of an infection such as fever or pain and increase your risk of bleeding.

Prior to and after surgery or dental procedures, you may need to avoid taking aspirin. However, in some cases your prescriber may tell you to continue taking aspirin for its heart protection effects. Aspirin can interfere with your body's ability to stop bleeding. Discuss your aspirin therapy with your surgeon or dentist at least 1 week prior to any procedures

Where can I keep my medicine?

Keep out of the reach of children in a container that small children cannot open. Even small doses of aspirin can be dangerous to small children and pets.

Store at room temperature, between 15 and 30 °C (59 and 86 °F). Heat and moisture can cause aspirin to break down, becoming inactive and possibly dangerous to use. Do not use products that have a strong vinegar smell; throw them away at once.


(Note: The above information is not intended to replace the advice of your physician, pharmacist, or other healthcare professional. It is not meant to indicate that the use of the product is safe, appropriate, or effective for you.)

© 2006-2017 LetsDrug.com Contact